MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD MULTI-ACCESS PORT (MAP) CATHETER, DOUBLE SWIVEL Y; VAP CLOSED SUCTION CATHETERS & ACCESSORIES

AVANOS MEDICAL INC. BALLARD MULTI-ACCESS PORT (MAP) CATHETER, DOUBLE SWIVEL Y; VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Model Number 240168-5
Medical Device Problem Codes Physical Resistance/Sticking (4012); Suction Failure (4039)
Health Effect - Clinical Code Unspecified Respiratory Problem (4464)
Date of Event 02/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.Root cause could not be determined.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 28 feb 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Avanos medical inc.Received a single report that referenced at least three different incidences, which were associated with separate units, involving different patients.This is the first of three reports.Refer to 8030647-2022-00072 for the second report; refer to 8030647-2022-00073 for the third report.It was reported that there was breathing distress of the intubated patient.It was determined that the closed system catheter (csc) was blocked and could not suction, due to the suction probe becoming "stuck" inside the multi-access port manifold.The patient is covid-positive and the carer had to disconnect the system and used a "conventional probe" to perform suction.No further information is available.

Brand Name
BALLARD MULTI-ACCESS PORT (MAP) CATHETER, DOUBLE SWIVEL Y
Common Device Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp 84160
MX   84160
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key13651768
Report Number8030647-2022-00071
Device Sequence Number14045821
Product Code BSY
UDI-Device Identifier00609038200729
UDI-Public00609038200729
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number240168-5
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2022
Initial Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown